Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

FOR THOSE WHO ARE HESITANT::::

I am new to this website but after starting accutane over a month ago I decided to share my story also. For years I suffered from moderate cystic acne. I would go through phases of terrible break outs then clear skin, however, the scars always remained. I tried every OTc medicine as well as RX and lasers I spent thousands of dollars with no results. I knew around 10 people who did accutane and raved about the results, yet somehow I let my fear of the side effects prevent me from starting.

I began modeling with agencies throughout the US and Europe and my acne really cost me some amazing opportunities (and alot of $$$). Even when I did model for magazines and catalogues I would be self conscious and distraught knowing that they were have to spend hours retouching my images to give me somewhat decent skin.

I started to read up a lot about accutane and spoke to my dermatologist about my fears. Finally I decided to give it a go. I did the blood work prior to starting and everything was perfect so my doc prescribed me 40mg a day (1 am 1pm). I wanted to be on the lowest dose possible but I trusted my doc in this amount ( I weight about 125 pounds at 5'9.5").

Within a week the pimples I had at the start were gone... so were the red marks.

By week two my skin texture had changed and even the old marks were starting to fade.

By the end of the month I noticed a huge improvement. People were complimenting my skin (this had never happened to me in my life). I was fortunate that I did not have an initial breakout, just a few small pimples or whiteheads here and there. Even the pimples that I did get were different, no longer cysts, but just regular pimples that would come and go within 2-3 days and then disappear leaving nothing behind.

After the 4th week I had first bloodwork done since I started accutane. Everything was still perfect, nothing even changed slightly.

The second month my doc has increased me to 60mg.

All I can say is DON'T BE AFRAID TO TRY THIS!! if you hate it, you can just go off of it.

My Side Effects:

Fatigue- nothing horrible but I used to be able to work out (run 3-5 miles plus some ab and arm work) everyday after a full day of school then castings and socializing. Now I switched to yoga because it is great stress release but less of an impact than running.

NO chapped lips!!!!- I swear by aquaphor. I am addicted. I put it on every 10 minutes and my lips are in better condition than before!

A bit of dry skin on body but I just use lotion everyday after I shower and its not a problem.

Nosebleeds- well just a tiny bit when I blow my nose every once in a while. not bad.

I used to suffer from headaches that wold last for 4 days straight and were horrible. My doctor warned me that the accutane might make these worse but i haven't had one headache since starting!!!

I am also currently on birth control as my contraception... I find that the bc causes me to have nausea and a bit moody around the time of y period. I actually find the bc more annoying than the accutane!

I give accutane the thumbs up so far.

Ill let you know how it goes after next month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×